Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 17, NWS Reno, NV

April 15, 2006Lyon County, Mineral County, Nevada

NWS Reno, NV issued this wind advisory at Apr 15, 2006, 2:52 PM PDT for Lyon County, Mineral County, Nevada. It took effect at Apr 15, 2006, 7:46 PM PDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 2:52 PM PDT (21:52 UTC)
In effect from
Apr 15, 2006, 7:46 PM PDT
Expired
Apr 16, 2006, 10:00 PM PDT
In force
26 hr
Issued by
NWS Reno, NV

Counties Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 122 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
288 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 152152
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 PM PDT SAT APR 15 2006

...STRONG WINDS OVER EASTERN CALIFORNIA AND WESTERN NEVADA THROUGH
SUNDAY...

A STRONG JET STREAM AND COLD FRONT WILL APPROACH THE AREA THIS
EVENING AND MOVE THROUGH NORTHERN CALIFORNIA AND NEVADA ON
SUNDAY. VERY STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY
EVENING. BLOWING DUST WILL ALSO BE PRESENT ACROSS WESTERN NEVADA
LOCALLY REDUCING VISIBILITIES.

CAZ073-160515-
/O.UPG.KREV.WI.Y.0016.000000T0000Z-060416T1200Z/
/O.EXB.KREV.HW.W.0004.060415T2200Z-060417T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
252 PM PDT SAT APR 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT SUNDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 50
MPH ARE EXPECTED THROUGH EARLY SUNDAY MORNING ACROSS MONO COUNTY.
WINDS WILL INCREASE ON SUNDAY WITH SUSTAINED WINDS OF 25 TO 40 MPH
AND WIND GUSTS UP TO 65 MPH. ACROSS THE RIDGES...GUSTS WILL REACH
100 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH SUNDAY
EVENING BEFORE DIMINISHING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ071-160300-
/O.CON.KREV.HW.W.0004.000000T0000Z-060416T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
252 PM PDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50
MPH ARE EXPECTED THROUGH THIS EVENING. THE STRONGEST WINDS WILL BE
ALONG AND EAST OF HIGHWAY 395 IN LASSEN COUNTY WHERE WIND GUSTS
WILL REACH 60 MPH. THE WINDS WILL GRADUALLY WEAKEN LATER THIS
EVENING AS RAIN AND SNOW MOVE INTO THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

CAZ070-NVZ003-005-160515-
/O.CON.KREV.HW.W.0004.000000T0000Z-060416T1200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
252 PM PDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED ACROSS WASHOE COUNTY AND THE SURPRISE VALLEY. IN
ADDITION...LOCAL AREAS OF BLOWING DUST ARE LIKELY ON HIGHWAY
447 NEAR GERLACH. THE WINDS ARE EXPECTED TO CONTINUE THROUGH
TONIGHT BEFORE DIMINISHING EARLY ON SUNDAY. HOWEVER...WINDS WILL
INCREASE AGAIN ON SUNDAY AFTERNOON IN THE RENO AND CARSON CITY
AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-160515-
/O.NEW.KREV.WI.Y.0017.060416T1700Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
252 PM PDT SAT APR 15 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 10 PM PDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS
TO 50 MPH ACROSS THE AREA BY SUNDAY MORNING. THE STRONG WINDS WILL ALSO
CREATE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS
THAN ONE MILE AT TIMES...ESPECIALLY ALONG HIGHWAY 95. THE WINDS
WILL DIMINISH LATE SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ072-NVZ002-160300-
/O.CON.KREV.WI.Y.0016.000000T0000Z-060416T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
252 PM PDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH THIS EVENING. GUSTS ON THE RIDGES WILL EXCEED 100 MPH AT
TIMES. THE WINDS WILL CONTINUE INTO THIS EVENING EVEN AS SNOW
MOVES INTO THE AREA.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ004-160500-
/O.CON.KREV.WI.Y.0016.000000T0000Z-060416T0500Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
252 PM PDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH THIS EVENING ACROSS THE WESTERN NEVADA BASIN AND
RANGE. THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST
THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES...
ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. THE WINDS
WILL DIMINISH THIS EVENING BEFORE INCREASING AGAIN ON SUNDAY.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BENINATO
5 follow-up statements
000 
WWUS75 KREV 160247
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
746 PM PDT SAT APR 15 2006

...STRONG WINDS OVER EASTERN CALIFORNIA AND WESTERN NEVADA
THROUGH SUNDAY...

A STRONG JET STREAM AND COLD FRONT WILL APPROACH THE AREA TONIGHT
AND MOVE THROUGH NORTHERN CALIFORNIA AND NEVADA ON SUNDAY. VERY
STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY EVENING. LOCAL
AREAS OF BLOWING WILL ALSO BE PRESENT ACROSS WEST CENTRAL NEVADA
REDUCING VISIBILITIES AT TIMES AROUND FALLON AND LOVELOCK.

CAZ070-NVZ003-005-161200-
/O.CAN.KREV.HW.W.0004.000000T0000Z-060416T1200Z/
/O.EXB.KREV.WI.Y.0016.000000T0000Z-060416T1200Z/
SURPRISE VALLEY CALIFORNIA-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
746 PM PDT SAT APR 15 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE HIGH WIND WARNING
HAS BEEN CANCELLED. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH OVERNIGHT IN EXTREME WESTERN NEVADA.  

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ071-160400-
/O.EXP.KREV.HW.W.0004.000000T0000Z-060416T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
746 PM PDT SAT APR 15 2006

...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

$$

CAZ072-NVZ002-160400-
/O.EXP.KREV.WI.Y.0016.000000T0000Z-060416T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
746 PM PDT SAT APR 15 2006

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 



$$

CAZ073-161215-
/O.CON.KREV.HW.W.0004.000000T0000Z-060417T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
746 PM PDT SAT APR 15 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO
60 MPH ARE EXPECTED THROUGH EARLY SUNDAY MORNING ACROSS MONO
COUNTY. WINDS WILL INCREASE ON SUNDAY WITH SUSTAINED WINDS OF 25
TO 40 MPH AND WIND GUSTS UP TO 65 MPH. ACROSS THE RIDGES... GUSTS
WILL REACH 100 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE
THROUGH SUNDAY EVENING BEFORE DIMINISHING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ004-161215-
/O.EXT.KREV.WI.Y.0016.000000T0000Z-060416T1700Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
746 PM PDT SAT APR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE THROUGH THIS EVENING ACROSS THE WESTERN NEVADA
BASIN AND RANGE. THE STRONG WINDS WILL ALSO CREATE AREAS OF
BLOWING DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE
AT TIMES... ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAYS 50 AND
95. THE WINDS WILL DIMINISH SLIGHTLY LATE THIS EVENING BEFORE
INCREASING AGAIN SUNDAY MORNING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-161215-
/O.EXT.KREV.WI.Y.0017.060416T0246Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
746 PM PDT SAT APR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT SUNDAY. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH
ARE EXPECTED ACROSS THE AREA THROUGH SUNDAY EVENING. THE STRONG WINDS
WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY ALONG
HIGHWAY 95. THE WINDS WILL DIMINISH LATE SUNDAY EVENING.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 161156
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
456 AM PDT SUN APR 16 2006

...STRONG WINDS OVER EASTERN CALIFORNIA AND WESTERN NEVADA
THROUGH SUNDAY...

A STRONG JET STREAM AND COLD FRONT APPROACHING THE AREA WILL MOVE
THROUGH NORTHERN CALIFORNIA AND NEVADA LATER TODAY. VERY STRONG
GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING. LOCAL AREAS OF
BLOWING DUST WILL BE PRESENT ACROSS WEST CENTRAL NEVADA REDUCING
VISIBILITIES AT TIMES.

CAZ070-NVZ005-161300-
/O.CAN.KREV.WI.Y.0016.000000T0000Z-060416T1200Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
456 AM PDT SUN APR 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ073-162000-
/O.CON.KREV.HW.W.0004.000000T0000Z-060417T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
456 AM PDT SUN APR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO
60 MPH CONTINUE THIS MORNING ACROSS MONO COUNTY. WINDS WILL
INCREASE LATER THIS MORNING WITH SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS UP TO 65 MPH. ACROSS THE RIDGES...GUSTS WILL REACH 100
MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON
BEFORE DIMINISHING LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ004-162000-
/O.EXT.KREV.WI.Y.0016.000000T0000Z-060417T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
456 AM PDT SUN APR 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE TODAY ACROSS THE WESTERN NEVADA BASIN AND RANGE.
THE STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL
REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY
ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. THE WINDS WILL
DIMINISH THIS AFTERNOON AS THE COLD FRONT PASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ003-162000-
/O.EXT.KREV.WI.Y.0016.000000T0000Z-060417T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
456 AM PDT SUN APR 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE TODAY IN EXTREME WESTERN NEVADA. THE WINDS WILL
DIMINISH THIS AFTERNOON AS THE COLD FRONT PASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NVZ001-162000-
/O.CON.KREV.WI.Y.0017.000000T0000Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
456 AM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING. THE STRONG WINDS
WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY ALONG
HIGHWAY 95. THE WINDS WILL DIMINISH THIS EVENING AS THE COLD
FRONT PASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 161909
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1209 PM PDT SUN APR 16 2006

...STRONG WINDS OVER EASTERN CALIFORNIA AND WESTERN NEVADA
THROUGH THIS EVENING...

A STRONG JET STREAM AND COLD FRONT MOVING THROUGH THE AREA WILL
CONTINUE TO PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. LOCAL
AREAS OF BLOWING DUST WILL BE PRESENT ACROSS WEST CENTRAL NEVADA
REDUCING VISIBILITIES AT TIMES.

NVZ003-004-162015-
/O.CAN.KREV.WI.Y.0016.000000T0000Z-060417T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE...
FERNLEY...FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY
1209 PM PDT SUN APR 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY.

WINDS ACROSS THE AREA DECREASED THIS MORNING AS RAIN AND SNOW
SPREAD INTO WESTERN NEVADA. HOWEVER...SOUTH TO SOUTHWEST WINDS OF
15 TO 20 MPH WITH GUSTS UP TO 40 MPH CAN STILL BE EXPECTED THROUGH
THIS AFTERNOON. THE GUSTY WINDS MAY CREATE LOCAL AREAS OF BLOWING
DUST THAT WILL REDUCE VISIBILITIES TO LESS THAN ONE MILE AT
TIMES...ESPECIALLY ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 95. 

$$

CAZ073-170315-
/O.CON.KREV.HW.W.0004.000000T0000Z-060417T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1209 PM PDT SUN APR 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 60 MPH
WILL CONTINUE THROUGH THIS EVENING. ACROSS THE RIDGES...GUSTS WILL
REACH 100 MPH AT TIMES. THE STRONG WINDS WILL CONTINUE THROUGH
THIS AFTERNOON BEFORE DIMINISHING LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND VERY DIFFICULT
DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

$$

NVZ001-170315-
/O.CON.KREV.WI.Y.0017.000000T0000Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1209 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING. THE STRONG WINDS
WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY ALONG
HIGHWAY 95. THE WINDS WILL DIMINISH THIS EVENING AS THE COLD
FRONT PASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 162218
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
318 PM PDT SUN APR 16 2006

CAZ073-162330-
/O.CAN.KREV.HW.W.0004.000000T0000Z-060417T0500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
318 PM PDT SUN APR 16 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND
WARNING. 

STRONG WINDS ACROSS THE AREA HAVE DECREASED SINCE EARLIER THIS
MORNING. HOWEVER...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH
GUSTS UP TO 50 MPH CAN STILL BE EXPECTED THROUGH TONIGHT. 

WINDS OVER RIDGES WILL REMAIN VERY STRONG TONIGHT WITH GUSTS OVER
90 MPH EXPECTED THROUGH THE EVENING THEN DECREASING OVERNIGHT.

$$

NVZ001-170500-
/O.CON.KREV.WI.Y.0017.000000T0000Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
318 PM PDT SUN APR 16 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH ARE
EXPECTED ACROSS THE AREA THROUGH THIS EVENING. THE STRONG WINDS
WILL ALSO CREATE AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY ALONG
HIGHWAY 95. THE WINDS WILL DIMINISH THIS EVENING AS THE COLD
FRONT PASSES.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BENINATO
000 
WWUS75 KREV 170439
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
939 PM PDT SUN APR 16 2006


NVZ001-170545-
/O.EXP.KREV.WI.Y.0017.000000T0000Z-060417T0500Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
939 PM PDT SUN APR 16 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING. 

GUSTY SOUTHWEST WINDS TO 40 MPH WILL CONTINUE UNTIL MIDNIGHT
THEN SLOWLY DIMINISH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:45 AM PDT, 11 hours 7 minutes earlier.

Area forecast discussion, Apr 15, 3:45 AM PDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT SAT APR 15 2006

.SHORT TERM...
DEEP UPPER LOW SLOWLY DIGGING SOUTH DOWN THE BC COAST WITH UPPER JET
NOSING INTO THE PACNW AND INITIAL BAND OF PRECIP CURRENTLY MOVING
INTO NRN CA. LIGHT PRECIP WILL DEVELOP IN THE NRN SIERRA LATER THIS
MORNING AS THE FIRST VORT MAX MOVES OVER NRN CA AND A WEAK SURFACE
BOUNDARY SETS UP OVER WRN NV. THIS TIGHTENING TEMPERATURE GRADIENT
WILL BRING INCREASING WINDS TO THE CWA AS HIGH ELEVATION SITES ARE
ALREADY POSTING IMPRESSIVE GUSTS. THE LOW DIGS FURTHER DOWN THE WEST
COAST LATE TODAY WITH A STRONG VORT MAX MOVING INTO CENTRAL CA
OVERNIGHT TONIGHT CAUSING INCREASING PRECIP RATES. LATEST MODEL QPF
HAS LASSEN COUNTY THE HARDEST HIT AS FRONTAL BOUNDARY SETS UP OVER
THAT AREA FROM THIS AFTERNOON THROUGH SUNDAY. MODELS ALSO ARE A
LITTLE SLOWER WITH THE BEST DYNAMICS NOW BRINGING THE UPPER JET
COUPLED WITH THE SURFACE BOUNDARY OVER THE CENTRAL SIERRA SUNDAY
AFTERNOON. QPF AMOUNTS AND SNOW LEVELS STILL LOOK GOOD ENOUGH FOR A
SIGNIFICANT LATE SEASON SNOW EVENT SO WINTER STORM WARNINGS CONTINUE
WITH LITTLE CHANGE.

THE SLOWER TIMING OF THE FRONT MEANS LONGER SHADOWING IN THE LEE OF
THE SIERRA AND A MORE PROLONGED WIND EVENT. WINDS ARE EXPECTED TO BE
THE STRONGEST TODAY EXCEPT FOR MONO AND MINERAL COUNTIES WHICH
SHOULD BE WINDIER SUNDAY AS THE FRONT FINALLY GETS TO THOSE AREAS.
HAVE UPGRADED WIND WATCH TO HIGH WIND WARNING AND ISSUED WIND
ADVISORIES ELSEWHERE...SEE NPWREV. ONCE THE FRONT MOVES THROUGH THE
AREA SUNDAY AFT/EVE AND PRECIP SPILLS INTO THE LEE OF THE SIERRA...A
QUICK INCH OR TWO OF SNOW IS POSSIBLE DOWN TO ABOUT 5000 FEET
ALTHOUGH NO SNOW STATEMENTS ARE EXPECTED AT THIS TIME. SHOWERS
CONTINUE SUNDAY NIGHT BEFORE THE LOW MOVES OUT OF THE AREA MONDAY.
TEMPERATURES MONDAY AND MONDAY NIGHT WILL BE MUCH BELOW NORMAL BUT
DID NOT GO AS LOW AS MOS VALUES THIS FAR OUT. JORDAN
&&

.LONG TERM...TUESDAY THROUGH FRIDAY...
FEW CHANGES ALTHOUGH MODELS ARE MUCH MORE INCONSISTENT WITH THE END
OF WEEK LOW. MILD RIDGE TO TAKE HOLD MID-WEEK WHICH ALL MODELS AGREE
ON. HAVE LOWER TEMPS SOME TUES-WED AS TEMPS WILL BE HELD BACK
SLIGHTLY WITH MORE EAST TO NORTHEAST WINDS. BY THURS...SFC THERMAL
TROF WILL MOVE INTO WESTERN NV AND ALLOW FOR BETTER MIXING OF SOUTH
TO SOUTHWEST WINDS TO THE SURFACE. HIGHS IN THE LOW-MID 70S FOR
WESTERN NV VALLEYS LOOK GOOD WITH NEAR 60 IN THE SIERRA. GFS IS
COOLER WITH HEIGHTS FALLING FASTER AHEAD OF NEXT UPPER LOW...BUT
BELIEVE THIS IS TOO FAST.

GFS AN OUTLIER AND DIFFERENT THAN ITS PREVIOUS RUNS IN DROPPING THE
CUT-OFF UPPER LOW OVER THE SIERRA FRI. UK/ECMWF/GEM KEEP THE UPPER
LOW OFF THE COAST AND THIS IS PREFERRED. NOT SURE HOW FAR SOUTH ANY
LOW WITH 550 DM HEIGHTS WILL DROP WITH THE DRY WINTER THE DESERT
SOUTHWEST HAS HAD. MORE LIKELY OFF THE COAST BEFORE SWINGING INLAND.
HAVE KEPT POPS SLIGHT CHANCE OF SHOWERS FOR SIERRA AND EXTREME WRN
NV. THESE MAY NEED TO BUMPED UP IN THE FUTURE DEPENDING ON UPPER LOW
TRACK AS AREA MAY BE IN FAVORED DIFFLUENT NE QUAD OF LOW. THUNDER
LIKELY TO BE ADDED AS WELL SINCE WE ARE NOW INTO THE CONVECTIVE
SEASON. WALLMANN
&&

.AVIATION...
WINDS WILL BE A CONCERN FOR MANY AREAS BY AFTERNOON IN LEE OF
SIERRA. FAVORABLE DOWNSLOPE PROFILES FOR SUSTAINED 25KT WINDS AND
GUSTS TO 50KT WITH SOME BLOWING DUST NEAR KLOL. WIND DIRECTION TO BE
DETERMINED BY LOCAL TOPOGRAPHY BUT GENERALLY BETWEEN 180 AND 250. BY
EVENING...SOME MVFR AND LCL IFR CIGS/VIS IN SIERRA NORTH OF KTVL BUT
WINDS WILL CONTINUE SOUTH AND EAST OF KTVL THROUGH MUCH OF THE
NIGHT. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING FROM NOON TODAY TO 5 AM PDT SUNDAY FOR
     NVZ003-005.

     WIND ADVISORY FROM 10 AM TODAY TO 8 PM PDT THIS EVENING FOR
     NVZ002.

     WIND ADVISORY FROM NOON TODAY TO 10 PM PDT THIS EVENING FOR
     NVZ004.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
     FOR NVZ002.

     FLOOD WARNING FOR THE HUMBOLDT RIVER FROM RYE PATCH DAM TO THE
     HUMBOLDT-PERSHING COUNTY LINE UNTIL FURTHER NOTICE.

CA...HIGH WIND WARNING FROM 10 AM TODAY TO 8 PM PDT FOR CAZ071.

     HIGH WIND WARNING FROM NOON TODAY TO 5 AM SUNDAY FOR CAZ070.

     WIND ADVISORY FROM 10 AM TODAY TO 8 PM PDT THIS EVENING FOR
     CAZ072.

     WIND ADVISORY FROM NOON TODAY TO 5 AM PDT SUNDAY FOR CAZ073.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 8 PM PDT SUNDAY
     FOR CAZ071.

     WINTER STORM WARNING FROM 8 PM THIS EVENING TO 11 PM PDT SUNDAY
     FOR CAZ072.
Hazardous weather outlook, Apr 15, 6:15 AM PDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
615 AM PDT SAT APR 15 2006

CAZ070>073-NVZ001>005-161500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
615 AM PDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO APPROACH THE WEST
COAST TODAY AND WILL BEGIN TO AFFECT THE REGION AS SNOW...RAIN
AND GUSTY WINDS RETURN TO THE AREA. A WINTER STORM WARNING IS
IN EFFECT FROM 8 PM TONIGHT THROUGH LATE SUNDAY EVENING FOR THE
GREATER LAKE TAHOE AREA AND FOR THE EASTERN SIERRA IN NORTHEAST
CALIFORNIA. SEE THE LATEST WINTER WEATHER STATEMENT /WWUS45 KRNO
WSWREV/ FOR ADDITIONAL INFORMATION.

STRONG WINDS WILL ACCOMPANY THIS SYSTEM AS IT CONTINUES TO APPROACH
AND AFFECT THE REGION. WINDS WILL INCREASE THIS AFTERNOON AND BECOME
STRONG AND GUSTY THROUGHOUT THE REGION. A HIGH WIND WARNING IS IN
EFFECT FROM NOON TODAY UNTIL 5 AM SUNDAY FOR THE GREATER RENO AND
CARSON CITY AREAS...NORTHEASTERN CALIFORNIA AND NORTHERN WASHOE
COUNTY. WIND ADVISORIES ARE IN EFFECT FOR THE WESTERN NEVADA BASIN AND
RANGE AND MONO COUNTY FROM NOON TODAY UNTIL EARLY SUNDAY MORNING.
SEE THE LATEST WEATHER MESSAGE /WWUS75 KRNO NPWREV/ FOR ADDITIONAL
INFORMATION.

A FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE
HUMBOLDT RIVER ABOVE RYE PATCH RESERVOIR IN PERSHING COUNTY. MINOR
TO MODERATE LOWLAND FLOODING WILL CONTINUE UNTIL THE END OF THE
MONTH. SEE THE LATEST FLOOD STATEMENT /WWUS85 KRNO FLSREV/ FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WINDS AND PRECIPITATION WILL CONTINUE TO AFFECT THE REGION
THROUGH THE WEEKEND AS THIS STRONG PACIFIC SYSTEM CONTINUES TO MOVE
EASTWARD. STAY TUNED FOR THE LATEST UPDATES CONCERNING THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.

SMM

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 9:47 PM PDTWinter Storm WarningREVDouglas, Washoe54 hr
Apr 15, 4:16 AM PDTHigh Wind WarningREVDouglas, Lyon, Storey, Washoe35 hr
Apr 15, 4:16 AM PDTWind AdvisoryREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe32 hr

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.